Alert archive / Ohio / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 208, NWS Pittsburgh, PA

August 10, 2021Coshocton County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 10, 2021, 11:07 AM EDT for Coshocton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 11:07 AM EDT (15:07 UTC)
Expired
Aug 10, 2021, 11:30 AM EDT
In force
23 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

108 
WUUS51 KPBZ 101507
SVRPBZ
OHC031-101530-
/O.NEW.KPBZ.SV.W.0208.210810T1507Z-210810T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
1107 AM EDT Tue Aug 10 2021

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Northern Coshocton County in east central Ohio...

* Until 1130 AM EDT.

* At 1107 AM EDT, a severe thunderstorm was located near Glenmont, or
  11 miles southwest of Millersburg, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines, resulting in some 
           power outages.

* Locations impacted include...
  Warsaw, Nellie, Chili, Walhonding, Blissfield, and Layland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4045 8219 4044 8171 4037 8171 4037 8170
      4030 8170 4031 8219
TIME...MOT...LOC 1507Z 263DEG 30KT 4043 8208 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
533 
WWUS51 KPBZ 101518 RRA
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
1118 AM EDT Tue Aug 10 2021

OHC031-101530-
/O.CON.KPBZ.SV.W.0208.000000T0000Z-210810T1530Z/
Coshocton OH-
1118 AM EDT Tue Aug 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR NORTHERN COSHOCTON COUNTY...

At 1118 AM EDT, a severe thunderstorm was located near Killbuck, or
10 miles southwest of Millersburg, moving east at 30 mph.

HAZARD...Wind gusts to 60 mph.

SOURCE...Radar.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
Warsaw...                         Nellie...
Chili...                          Walhonding...
Blissfield...                     Layland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4045 8219 4044 8171 4037 8171 4037 8170
      4030 8170 4031 8219
TIME...MOT...LOC 1518Z 269DEG 25KT 4042 8199 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:52 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 10, 8:52 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
852 AM EDT Tue Aug 10 2021

.SYNOPSIS...
Seasonable warmth, humidity, and periodic showers and thunderstorms
can be expected until cold frontal passage late this week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The mid mrng update featured POP adjustments based on radar and the
latest high res mdl solns as sct to nmrs shwrs and tstms can be
expected today. Upr support/ascent is increasing with the
encroachment of a Great Lakes-to-mid OH valley shortwave trough.
Warm mid lvls with -6 C at 500 mb, and a lack of effective shear are
precluding severe dvlpmnt. Expect lcl downpours with that activity.

Isolated strong storms may develop this aftn with a damaging gust
severe threat supported by steep llvl lapse rate and by mid lvl dry
air encroachment and resulting evaporative cooling/downburst
formation. Passage of the shortwave trough/building shortwave ridge
should alleviate coverage of this covection by eve.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
A similar scenario is indicated for Wednesday with the emergence of
another shortwave from the base of broad troughing over the Upr
Midwest, and the approach of that trough/frontal system is likely to
spawn more showers and storms on Thursday.

Temperature for the short term wl be above average with the support
of warm, moist advection. Thursday is borderline approaching Heat
Advisory headlines as Heat Index values are currently forecasted to
be in the upper-90s in portions of our region. However, the
confidence is not too high on this scenario since we still have
precip chances in the forecast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
An eastward sliding cold front will maintain rain chance into
Saturday, but that frontal passage will moderate temperature back to
climatological norms for the weekend.

Showers may return to the region starting Monday as high pressure
breaks down and warm, moist air returns from the south.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
Scattered morning shra with isolated ts will shift east in
conjunction with a passing shortwave. A period of MVFR cigs may
develop north of KPIT due to moist advection and the passing showers,
but will be alleviated by diurnal mixing.

Redevelopment of scattered shra/tstms is likely this afternoon as
another shortwave passes to the north. KFKL/KDUJ will be among the
most likely impacted terminals as well as KZZV, where a decaying weak
MCS should help spawn new aftn convection over eastern OH.

Brief ridging and loss of heating should diminish convective activity
tonight before the next shortwave increases precipitation and
MVFR/IFR cig chances Wednesday morning.

.Outlook...
Periodic restrictions in showers/tstms are likely thru Sat with a
series of crossing disturbances.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Aug 10, 6:33 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
633 AM EDT Tue Aug 10 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-111045-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
633 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Isolated incidents of severe wind gusts are possible with afternoon
thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated incidents of severe wind gusts are possible Wednesday and
Thursdays as thunderstorms become likely with cold front
encroachment.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 10, 9:16 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
916 AM EDT Tue Aug 10 2021

OHZ048-101345-
Coshocton OH-
916 AM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern
Coshocton County through 945 AM EDT...

At 915 AM EDT, radar indicated a strong thunderstorm over Danville,
or 11 miles east of Mount Vernon, moving east at 30 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Layland, Walhonding, and Blissfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4045 8219 4046 8215 4045 8210 4045 8184
      4036 8181 4034 8219
TIME...MOT...LOC 1315Z 257DEG 27KT 4043 8226

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:16 AM EDTSpecial Weather StatementPBZCoshocton29 min
Aug 10, 11:05 AM EDTSevere Thunderstorm WarningPBZTuscarawas25 min
Aug 10, 11:28 AM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas32 min
Aug 10, 11:30 AM EDTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas30 min
Aug 10, 12:00 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas45 min
Aug 10, 12:07 PM EDTSpecial Weather StatementPBZGuernsey, Harrison, Muskingum, Noble53 min
Aug 10, 12:39 PM EDTSpecial Weather StatementPBZJefferson36 min
Aug 10, 12:42 PM EDTSpecial Weather StatementPBZHarrison33 min
Aug 10, 12:59 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Tuscarawas46 min
Aug 10, 1:44 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble31 min
Aug 10, 2:12 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble48 min
Aug 10, 2:47 PM EDTSevere Thunderstorm WarningPBZMonroe43 min
Aug 10, 3:31 PM EDTSpecial Weather StatementPBZMonroe29 min
Aug 10, 4:01 PM EDTSpecial Weather StatementPBZMonroe29 min
Aug 10, 4:17 PM EDTSevere Thunderstorm WarningPBZMonroe13 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.